Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 6:45 PM CST for Grundy County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 6:45 PM CST (00:45 UTC)
- Expired
- Mar 9, 2006, 7:30 PM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:44 PM CST, 1 minute earlier.
Area forecast discussion, Mar 9, 6:44 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 644 PM CST THU MAR 9 2006 .UPDATE...HAVE FINALLY GOTTEN AROUND TO UPDATING THE ZONES. SEVERE THUNDERSTORM WATCH WILL CONTINUE E HALF UNTIL 9 PM CST (0300 UTC). ISSUED STATEMENT EARLIER TO REMOVE TORNADO WATCH IN W...AS WELL AS REMOVE SEVERAL COUNTIES ON W END OF CURRENT SEVERE THUNDERSTORM WATCH. CURRENTLY A NARROW BAND OF SHOWERS AND THUNDERSTORMS IN VICINITY OF UPPER LEVEL COLD POCKET WAS LOCATED ALONG THE MS RIVER FROM MO BOOTHEEL TO N OF MEMPHIS. THESE THUNDERSTORMS WERE ALSO ASSOCIATED WITH HIGHER MEAN RELATIVE HUMIDITIES AND A SLIGHTLY NEGATIVELY TILTED (NNW-SSE) SHORT WAVE MOVE ACROSS NE AR AND W TN. LATEST RUC MODEL TAKES THE MOST UNSTABLE AIR AND MOVES IT ENE INTO MAINLY NW AND N CENTRAL SECTIONS IN THE NEXT FEW HOURS. BUT AT THE SAME TIME ADDITIONAL DRYING IN THE MID AND UPPER LEVELS INVADES THE AREA FROM THE SW. FEELING AT THIS TIME IS THAT THE MOST LIKELY THREAT OF ADDITIONAL THUNDERSTORMS OF ANY SIGNIFICANCE SHOULD STAY TO OUR NW AND N... WHERE BETTER MOISTURE TO MAINTAIN THE THUNDERSTORMS WILL EXIST. IVE KEPT CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS EVENING...WITH OF COURSE THE HIGHEST CHANCES OVER E HALF. OTHERWISE NOT MUCH MORE HAS BEEN DONE WITH UPDATED ZONE SET THAT WAS ISSUED A LITTLE WHILE AGO. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR E HALF OF MIDDLE TN. && STEIGERWALDT
Hazardous weather outlook, Mar 9, 5:30 AM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Mar 9, 6:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NW MURFREESBORO 35.88N 86.43W
03/09/2006 RUTHERFORD TN TRAINED SPOTTER
FOUR TO FIVE STORAGE SHEDS DAMAGED OR DESTROYED AND ONE
HOUSE WITH SLIGHT DAMAGE.
&&
MASSIELocal storm report, Mar 9, 6:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
03/09/2006 SUMNER TN EMERGENCY MNGR
TREES DOWN AND POWERLINE DOWN ON A HOUSE.
&&
MASSIELocal storm report, Mar 9, 6:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
03/09/2006 WILSON TN NWS EMPLOYEE
FOUR TO SIX POWER POLES SNAPPED OFF ALONG LEBANON ROAD.
&&
MASSIELocal storm report, Mar 9, 6:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 11 E LEBANON 36.21N 86.12W
03/09/2006 WILSON TN EMERGENCY MNGR
TREES DOWN COUNTY WIDE
&&
MASSIELocal storm report, Mar 9, 6:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 11 E LEBANON 36.21N 86.12W
03/09/2006 WILSON TN EMERGENCY MNGR
GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE
WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW
ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL
HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN
WILSON COUNTY.
&&
MASSIELocal storm report, Mar 9, 6:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 7 S CELINA 36.45N 85.50W
03/09/2006 CLAY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN ALONG BAPTIST RIDGE
ROAD.
&&
MASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 65 min |
| Mar 9, 6:12 PM CST | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Mar 9, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 31 min |
| Mar 9, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Warren | 13 min |
| Mar 9, 7:58 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Mar 9, 8:18 PM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Mar 9, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Houston | 29 min |
| Mar 9, 8:54 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| Mar 9, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.